Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 340, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 19, 2001, 4:06 PM CDT for Hot Spring County, Arkansas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 19, 2001, 4:06 PM CDT (21:06 UTC)
- Expired
- Aug 19, 2001, 4:35 PM CDT
- In force
- 29 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 90 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 4:10 PM CDT | Thunderstorm Wind 50 E | Donaldson, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2171 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367 WUUS54 KLZK 192106 SVRLIT ARC059-192135- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 406 PM CDT SUN AUG 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HOT SPRING COUNTY IN SOUTHWEST ARKANSAS * UNTIL 435 PM CDT * AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DONALDSON...OR ABOUT 11 MILES SOUTHWEST OF MALVERN...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LONO AROUND 430 PM CDT && THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3424 9304 3417 9299 3419 9268 3435 9289 $$ 46
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:00 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 19, 3:00 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT SUN AUG 19 2001 FORECAST CONCERNS: RAIN CHANCES INTO MONDAY AND TEMPS LATEST SFC/MSAS DATA SHOWING WEAK FRONTAL BOUNDARY RUNNING ROUGHLY ALONG A LINE FROM MENA TO HOT TO PBF. DRIER AIR IN PLACE NORTH OF THE BOUNDARY WITH DEWPOINTS IN THE 50S AND 60S. SOUTH OF THE FRONT...READINGS ARE IN THE LOW AND MID 70S. MODELS ARE AGAIN IN DECENT AGREEMENT WITH OVERALL TRENDS FOR THIS FCST. UPPER LOW OVER THE SRN GREAT LAKES WILL CONTINUE TO MOVE NEWD TOWARD THE ST LAWRENCE VALLEY THRU MONDAY. THIS WILL ALLOW UPPER HIGH TO BUILD INTO THE MID SOUTH. STUCK WITH A BLEND OF THE ETA AND AVN FOR THIS FCST. IN THE SHORT TERM...FRONTAL SYSTEM IS PROGGED TO DRIFT SLOWLY NWD TONIGHT AND MONDAY. MODEL DATA STILL SHOWS ENOUGH LIFT NORTH OF THE BOUNDARY...AS WELL AS DECENT LOW LEVEL CONVERGENCE...TO KEEP SMALL POPS IN TONIGHT. FOCUS FOR RAINFALL WILL SHIFT TO NERN HALF OF AR ON MONDAY AS FRONT CONTINUES TO TREK NWD. AFTER MONDAY...UPPER RIDGE BUILDS INTO THE FA RESULTING IN WARMER AND DRIER WEATHER. ANY CONVECTIVE DEVELOPMENT IS EXPECTED TO STAY TO OUR NORTH AND EAST. BOTH NGM AND AVN MOS TEMPS LOOK GOOD FOR ALL PERIODS AND WILL ONLY MAKE SOME MINOR ADJUSTMENTS. IN THE EXTENDED...STILL MANY QUESTIONS AS TO THE EVENTUAL TRACK OF CHANTAL. LATEST AVN NOW TAKING THE STORM MORE WWD...WITH THE NOGAPS TAKING THE SYSTEM INTO NRN MEXICO. WITH LOW CONFIDENCE IN THE EVENTUAL OUTCOME...WILL KEEP EXTENDED DRY AND HOT FOR NOW. ..44.. .LIT...NONE.
In the hours before
Special weather statement, Aug 19, 1:00 PM CDT, 3 hours 6 minutes before
ARZ040>042-052>057-062>069-192300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 100 PM CDT SUN AUG 19 2001 ...SLIGHT RISK OF SEVERE WEATHER OVER SOUTHERN ARKANSAS THIS AFTERNOON AND EVENING... EARLY THIS AFTERNOON...A FRONT WAS STATIONARY FROM AROUND PINE BLUFF TO HOT SPRINGS AND WALDRON. THE FRONT SEPARATED WARM AND HUMID AIR TO ITS SOUTH FROM SLIGHTLY COOLER AND DRIER AIR TO ITS NORTH. THE CONTRASTING AIR MASSES WILL CAUSE THE ATMOSPHERE TO BECOME UNSTABLE NEAR THE FRONT THIS AFTERNOON AND EVENING...WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP. STORMS THAT DEVELOP THIS AFTERNOON AND EVENING MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG TO DAMAGING WIND... WITH DIME SIZE HAIL OR LARGER POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE STORMS. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE REQUIRED THIS AFTERNOON AND EVENING. PEOPLE IN SOUTHERN ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...LOCAL TV AND CABLE TELEVISION FOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:00 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 25 min |
| Aug 19, 4:18 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 27 min |
| Aug 19, 4:42 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 33 min |
| Aug 19, 4:47 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 28 min |
| Aug 19, 5:16 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 29 min |
| Aug 19, 5:19 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 26 min |
| Aug 19, 5:40 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 35 min |
| Aug 19, 5:50 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 40 min |
| Aug 19, 5:53 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 37 min |
| Aug 19, 5:58 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 32 min |
| Aug 19, 6:14 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 46 min |
| Aug 19, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.